MAUDE Adverse Event Report: INTEGRITY IMPLANTS FLAREHAWK INTERBODY FUSION DEVICE

INTEGRITY IMPLANTS FLAREHAWK INTERBODY FUSION DEVICE
Model Number FHTPCS0030TT
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, it was reported that a doctor had a flarehawk shell that was not able to be locked and ulitmately removed resulting in the shell being left in the patient by itself.The doctor believes the shim and shell got bound up in the tip of the cannula upon initial deployment as the shell was not fully clear of the cannula.He then tried to retract the shim and advance the implant.This resulted in the shell becoming malformed/misaligned with the shim.He removed the shim but was not able to remove the shell.He determined the shell were not going to go anywhere after attempting to remove them unsuccessfully.There was a delay of 10 minutes.The patient is doing well and will continue to be monitored.
 
Additional Manufacturer Narrative
It was reported the shim and shell got bound up in the tip of the cannula upon initial deployment as the shell was not fully clear of the cannula.The doctor then tried to retract the shim and advance the implant which caused the shell to become malformed/misaligned with the shim.The shim was removed but the shell was left in placed.There was a delay of 10 minutes and there was no impact to patient.The complaint investigation could not identify any related events since the lot number was not provided.However the surgical technique manual was reviewed and provides instructions on how to properly load the construct through the cannula.Stm-00019 (c) states, step 7 caution: an unlocked implant or implant without a shim should never be left in a patient.No design or manufacturing issues were identified.The engineering analysis determined the root cause was failure to ensure the backstraps of the shell are clear of the cannula prior to deployment.As it was reported the shim and shell got bound up in the tip of the cannula upon initial deployment as the shell was not fully clear of the cannula.Per stm-00019 (c) "prior to deployment, be sure the shell's backstraps have fully cleared the tip of the tubular retractor or cannula.The backstraps extend 5mm posteriorly to the posterior tantalum markers.Failure to do so may result in a non-deployment." we will continue to track and trend to identify similar events.
 
Event or Problem Description
On (b)(6) 2025, it was reported that a doctor had a flarehawk shell that was not able to be locked and ultimately removed.Resulting in the shell being left in the patient by itself.The doctor believes the shim and shell got bound up in the tip of the cannula upon initial deployment as the shell was not fully clear of the cannula.He then tried to retract the shim and advance the implant.This resulted in the shell becoming malformed/misaligned with the shim.He removed the shim but was not able to remove the shell.He determined the shell were not going to go anywhere after attempting to remove them unsuccessfully.There was a delay of 10 minutes.The patient is doing well and will continue to be monitored.

Brand Name
FLAREHAWK INTERBODY FUSION DEVICE
Common Device Name
INTERBODY FUSION DEVICE
Manufacturer (Section D)
INTEGRITY IMPLANTS
354 hiatt drive
palm beach gardens FL 33418
Manufacturer (Section G)
INTEGRITY IMPLANTS
354 hiatt drive
palm beach gardens FL 33418
Manufacturer Contact
nancy hamilton
354 hiatt drive
palm beach gardens, FL 33418
5615293861
MDR Report Key21785586
Report Number3012797630-2025-00016
Device Sequence Number15622331
Product Code MAX
UDI-Device Identifier00810045530208
UDI-Public00810045530208
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K202198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHTPCS0030TT
Device Catalogue NumberFHTPCS0030TT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown